Im not sure what to do its driving me mad tbh. I just cant make proper decisions as my memory is impacted and my common sense
it would be ×100 worse.
I have severe problems with my memory. I wish it could come back.
I don’t know. I can make my own decisions. I have my own plans for the future.
Avolation apathy is the biggest problem I.got. When I feel well there’s always some kind of excuse to lower my meds.
I struggle making decisions sometimes too. It’s like certain thoughts are missing from my head or it just feels incomplete in some way. I try to write it down though, pros and cons, and then try to just make the most logical decision I can, even if I don’t quite feel right about it. Other times I just wait for the weirdness to pass to think about the subject again. Maybe pull out the list again and see if there’s anything missing when my head is clearer. The lack of clarity is bad, but for me it comes in phases so sometimes I can think and other times I can’t as well. So I rely on the good times as much as possible.
Talk to your pdoc and see if they will work with you on which antipsychotics you have to take. Geodon and Seroquel work well for me. They’re not perfect. I did get a loss of physical strength on them, but I am relatively content. Life ain’t bad.
I guess so its just hard tbh
My AP’s give me constipation, akathisia, amotivation, asexuality, incoordination, lack of creativity, dry mouth and lack of musicality. The lack of musicality makes it rather difficult to learn piano without help.
@SkinnyMe Which AP are you on? It gives you low libido? Mine gives me low libido.
Im on olanzapine 5mg but in pretty sensitive to drugs in general
Oh skinny I’m so sorry but it seems that we are in the same rocking boat.
Without AP those are what I struggle with the most. Even basic stuff like choosing what to eat and preparing meals feels really difficult when I am unmedicated.
And anxiety/paranoia goes through the roof. Shopping/being in public feels like everyone is looking at me and judging me even though they aren’t.
I think my meds are contributing to my inability to quickly learn things I need to on the job.
I learned about flight, fight or freeze response to life threatening situations. This is kind of life threatening situation. The response on autopilot mode is above. If we train our brain to find the cause and handle appropriate response then we can avoid such situations I guess.
My mega dose of antipsychotics help me stay in treatment but at the same time I will say that it has destroyed most of my cognitive abilities so I can not learn anything nowadays.
For me as well. I’ve been off APs for a year now, with some PRN exceptions. And my emotional, cognitive and executive function seems to be permanently destroyed. I’m not normally unforgiving…I forgave csa and rape rather easily…but this…i’m not sure how to accept it and stop being angry at psychiatry and family for ruining my mind. It’s difficult to function in daily life because of the brain damage. My mind used to be very sharp. Now it’s mush.
If your psychosis isn’t drug induced,there’s a high chance that the things you are experiencing isn’t caused by the antipsychotics.
And since you are off ap for a year now, it means you are very close to a relapse, so watch out for that
I think you are drawing unscientific conclusions. Without knowing me or my situation.
I am off APs, because they repeatedly gave me life-threatening side effects. Neither me, nor my GP, nor my psychiatrist, nor the ER doc I visited for side effects, think I should restart them. I’m managing psychiatric symptoms in an extremely careful way now.
- What makes you assume I am close to relapse?
- What makes you assume it is not the medication? What else could it be? I have no diagnosis of schizophrenia.
- Science says antipsychotics cause brain damage. Cognitive and executive disfunction is a result. Why do you think, against science, my doc’s opinion, and my experience, that this cannot be caused by medication (benzo’s + APs)?
- My psychotic symptoms were legal-drug-induced. As confirmed by the ward treating me at the time. PTSD was the underlying diagnosis that had me started on benzo’s and ultra-low-dose seroquel as sleep aid. I withdrew cold turkey, as recommended by my idiot doctor, and had my first psychosis. There were factors too…but this was the direct cause.
From a research study: "haloperidol is an antipsychotic drug that acts through blockage of dopamine D2 receptors. Chronic administration of this antipsychotic drug in nonhuman primates induces a pronounced cognitive deficit. (…) Taking into account the significant cognitive loss observed after haloperidol treatment, it was predicted that changes in the cognitive status that correlate with the receptor activity in the prefrontal cortex and striatum, areas implicated in the processing of haloperidol-mediated effects in brain, should be common in both young and aged animals.
In other words. Haldol causes this brain damage in primates too. And severe cognitive problems. It is an effect of the haldol surely. Because monkeys are not ill.
I think denying this brain damage, is denying patients with psychosis honest information. APs have a role…but only if the damage of psychosis is worse than the damage of APs…and there are no other treatment options.